Alert archive / Mississippi / Special Weather Statements in 2018

Special Weather Statement, NWS Mobile, AL

November 7, 2018Stone County, Mississippi

NWS Mobile, AL issued this special weather statement at Nov 7, 2018, 2:07 PM CST for Stone County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 7, 2018, 2:07 PM CST (20:07 UTC)
Expired
Nov 7, 2018, 2:45 PM CST
In force
38 min
Issued by
NWS Mobile, AL

County Stone County, MS

The radar

The Mobile radar (KMOB), 90 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2018-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1631 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2018-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1631 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
457 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted.

781 
WWUS84 KMOB 072007
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
207 PM CST WED NOV 7 2018
 
MSZ078-072045-
Stone MS-
207 PM CST WED NOV 7 2018

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...STONE
COUNTY UNTIL 245 PM CST...

At 206 PM CST, the strong thunderstorm was located 9 miles southeast
of Poplarville, moving east at 25 mph.

Wind gusts of 45 to 55 mph will be possible with this storm. Storms 
may intensify and require a warning within the next half hour.

Locations impacted include...
Wiggins, Perkinston and McHenry. 

LAT...LON 3087 8934 3087 8888 3068 8889 3068 8924
      3065 8924 3065 8934
TIME...MOT...LOC 2006Z 263DEG 20KT 3073 8944 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Nov 7, 12:01 PM CST, 2 hours 6 minutes earlier.

Area forecast discussion, Nov 7, 12:01 PM CST, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1201 PM CST Wed Nov 7 2018

.DISCUSSION...See updated information for land areas and aviation
discussion below.

&&

.UPDATE...Refreshed zones to remove mention of any lingering dense
fog, otherwise only minor adjustments were needed.

&&

.AVIATION...
07/18Z issuance...A few strong thunderstorms have been moving east
across the interior of southeast MS and southwest AL this morning,
and this trend will continue through the afternoon and into the early
evening hours. Isolated storms could be briefly strong, possibly
producing wind gusts of 35 to 40 knots and hail up to size of nickels.
Most of the convective activity should diminish early in the
evening hours. Another round of low ceilings and fog, dense at
times, will again likely develop over the region late tonight into
early Thursday morning, when IFR to LIFR conditions are possible.

12/DS

&&

.PREV DISCUSSION... /issued 943 AM CST Wed Nov 7 2018/

DISCUSSION...See updated information for land areas below.

UPDATE...The Dense Fog Advisory that was in effect for eastern
portions of the forecast area was allowed to expire at 9 AM CST.
Some patchy fog, dense in some isolated areas, will continue over
the next several hours but restrictions to visibility will be
improving. Visibilities in most locations have already improved to
2 miles or greater in most locations, but very low ceilings less
than 500 feet are continuing. The low clouds will erode later this
morning, but a mostly cloudy sky will continue today. showers and
thunderstorms to our northwest this morning have occasionally been
strong, producing some large hail to the east of Jackson MS. As
destabilization occurs later today, showers and storms will become
more widespread over our forecast area, and some of these storms
could also be strong, with gusty winds and hail continuing to be a
possibility. Otherwise, no changes to forecast for this afternoon
at this time. 12/DS

PREV DISCUSSION... /issued 630 AM CST Wed Nov 7 2018/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
12Z issuance...Low ceilings and areas of fog will bring IFR to
LIFR conditions to much of south central AL and the western FL
panhandle early this morning. Fog will be more limited over
southwest AL and southeast MS, but expect MVFR ceilings to develop
through the morning. Showers and thunderstorms will increasing in
coverage today, especially during the afternoon and evening. Some
storms will be capable of producing locally heavy rainfall and
localized IFR conditions. /21

PREV DISCUSSION... /issued 456 AM CST Wed Nov 7 2018/

NEAR TERM /Now Through Wednesday night/...A broad cyclonic mid level
flow pattern prevails across the eastern CONUS early this morning. A
weak stationary frontal boundary extends across southern portions of
our forecast area. Light winds and a very moist airmass along and
ahead of the boundary has aided in the development of areas of fog
across portions of south central Alabama and the western Florida
panhandle overnight. Visibility has been fluctuating over these
areas, but has dropped to 1/4 mile at times. A Dense Fog Advisory
remains in effect for these areas, and we also expanded the advisory
to include Pensacola, FL and adjacent Baldwin county AL based on
recent observations and HRRR model data trends. Fog should
dissipated by around 9 A.M.

The next forecast challenge for today concerns increasing coverage
of rain and thunderstorms, and an associated potential for locally
heavy rainfall. A shortwave trough embedded within the mid level
flow will translate from the Lower Mississippi Valley early this
morning to the central Gulf Coast region this afternoon and evening.
Deep layer moisture will continue to increase across our forecast
area today along and ahead of this approaching feature with
precipitable water values expected to rise to 1.75" to 1.9" by this
afternoon. Deep layer ascent will spread across our forecast area
ahead of the approaching shortwave and also along the frontal
boundary that slowly lifts northward across our region through this
afternoon. We expect increasing coverage of showers and a few
thunderstorms over the area as early as this morning, with numerous
to widespread coverage by this afternoon, especially along the
frontal boundary. The severe weather potential today looks quite low
today given weak low level wind fields, marginal deep layer shear,
and meager lapse rates. However, instability may be sufficient for a
few stronger storm cells capable of producing brief strong wind
gusts. Locally heavy rainfall and possibly localized flooding may be
a concern this afternoon and evening given the deeply moist airmass
in place and potential for training storm cells along the boundary.
The latest rainfall forecast indicates potential for 1-2" of rain
over a good portion of the area (especially along the boundary) this
afternoon and evening, with localized amounts over 3" possible. We
will maintain the high POPs into this evening, before better rain
chances shift toward southern and eastern portions of the area
overnight. /21

SHORT TERM /Thursday Through Friday night/...A wet pattern
continues through Friday with above normal temps as a cold front
approaches the area. This front will move through the area late
on Friday with a much cooler and drier airmass moving into the
area as high pressure builds into the southeast. /13

LONG TERM /Saturday Through Tuesday/...A deep upper trough digs
across the plains late in the weekend into early next week which
induces sfc low development across the northwestern Gulf
Sunday night into Monday. The ECMWF is much sharper with the
trough which results in the sfc low rapidly moving northeast into
southeast Louisiana and into northwest Alabama by Monday night.
The GFS is slower to dig the the trough and keeps the sfc low
south of the area and over the Gulf, before moving it inland near
the Florida big bend. This eventual evolution will have to be
watched as the ECMWF solution would favor a chance of strong
thunderstorms as a warm sector develops across the area. /13

MARINE...A generally light southerly flow will prevail over the
marine area through early Friday. The exception will be a developing
light offshore flow at night over local bays and sounds. The next
cold front is on track to spread across the marine area Friday
afternoon into Friday evening. A strong offshore flow will develop
over the marine area following frontal passage, and Small Craft
Advisories will likely become necessary late Friday into Saturday. A
light to moderate easterly flow may develop Sunday. A potential area
of low pressure may impact the marine area Monday. Onshore flow
ahead of this system may give way to increasing offshore flow
following the next frontal passage late Monday into Tuesday. /21

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Nov 7, 11:15 AM CST, 2 hours 52 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
1115 AM CST Wed Nov 7 2018

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-081715-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
1115 AM CST Wed Nov 7 2018

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...This Afternoon and Tonight

Some strong storms are possible over the area through the early
evening hours, producing brief strong gusty winds and frequent
lightning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Tuesday.

GMZ630>636-650-655-670-675-081715-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1115 AM CST Wed Nov 7 2018

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A strong cold front will bring an increasing offshore flow and
associated hazardous conditions for small craft late Friday into
Saturday.

In the hours before

Special weather statement, Nov 7, 10:09 AM CST, 3 hours 58 minutes before
Special Weather Statement
National Weather Service Mobile AL
1009 AM CST WED NOV 7 2018

ALZ051-071715-
Choctaw AL-
1009 AM CST WED NOV 7 2018

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
CHOCTAW COUNTY UNTIL 1115 AM CST...

At 1008 AM CST, the strong thunderstorm was located over Crandall, or
12 miles east of Quitman, moving northeast at 30 mph.

Nickel size hail and winds gusts of 40 mph will be possible with
this storm.

Locations impacted include...
Butler and Lisman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3213 8804 3211 8805 3209 8804 3206 8807
      3207 8810 3206 8812 3201 8812 3188 8847
      3213 8844 3229 8814
TIME...MOT...LOC 1608Z 242DEG 26KT 3198 8851
Special weather statement, Nov 7, 11:04 AM CST, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Mobile AL
1104 AM CST WED NOV 7 2018

ALZ051-071745-
Choctaw AL-
1104 AM CST WED NOV 7 2018

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN CHOCTAW COUNTY UNTIL 1145 AM CST...

At 1104 AM CST, the strong thunderstorm was located over Pennington,
or 14 miles northeast of Butler, moving northeast at 25 mph.

Nickel size hail and winds gusts of 40 to 50 mph will be possible
with this storm.

Locations impacted include...
Pennington.

LAT...LON 3231 8793 3228 8793 3228 8794 3230 8794
      3230 8800 3228 8801 3228 8802 3226 8801
      3218 8801 3215 8802 3215 8803 3213 8804
      3230 8814 3231 8812
TIME...MOT...LOC 1704Z 232DEG 23KT 3224 8806
Special weather statement, Nov 7, 11:45 AM CST, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Mobile AL
1145 AM CST WED NOV 7 2018

ALZ051-071830-
Choctaw AL-
1145 AM CST WED NOV 7 2018

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN CHOCTAW COUNTY UNTIL 1230 PM CST...

At 1144 AM CST, the strong thunderstorm was located 6 miles southwest
of Pennington, or 6 miles east of Butler, moving east at 35 mph.

Half inch hail and winds gusts of 40 mph will be possible with this
storm.

Locations impacted include...
Butler and Pennington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3231 8793 3228 8793 3230 8794 3230 8798
      3228 8802 3217 8801 3215 8802 3214 8804
      3211 8805 3209 8804 3206 8807 3207 8810
      3206 8812 3201 8811 3201 8809 3200 8809
      3199 8831 3228 8816 3231 8806
TIME...MOT...LOC 1744Z 265DEG 31KT 3213 8811
Special weather statement, Nov 7, 1:57 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Mobile AL
157 PM CST WED NOV 7 2018

MSZ075-078-072045-
Stone MS-Perry MS-
157 PM CST WED NOV 7 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN PERRY AND NORTHERN STONE COUNTIES UNTIL 245 PM
CST...

At 156 PM CST, the short line of developing strong thunderstorms
were located along a line extending from 4 miles southeast of Rock
Hill to 3 miles southwest of Maxie to 10 miles west of Wiggins, and
moving southeast at 25 mph.

Winds gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Wiggins and Perkinston.

LAT...LON 3091 8934 3091 8914 3114 8914 3112 8884
      3091 8886 3091 8889 3076 8889 3077 8934
TIME...MOT...LOC 1956Z 297DEG 23KT 3104 8926 3094 8924 3086 8932
Special weather statement, Nov 7, 2:07 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
207 PM CST WED NOV 7 2018

MSZ078-072045-
Stone MS-
207 PM CST WED NOV 7 2018

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...STONE
COUNTY UNTIL 245 PM CST...

At 206 PM CST, the strong thunderstorm was located 9 miles southeast
of Poplarville, moving east at 25 mph.

Wind gusts of 45 to 55 mph will be possible with this storm. Storms
may intensify and require a warning within the next half hour.

Locations impacted include...
Wiggins, Perkinston and McHenry.

LAT...LON 3087 8934 3087 8888 3068 8889 3068 8924
      3065 8924 3065 8934
TIME...MOT...LOC 2006Z 263DEG 20KT 3073 8944

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 12:43 AM CSTDense Fog AdvisoryMOBBaldwin, Butler, Conecuh, Covington, Crenshaw, Escambia and 1 more8 hr
Nov 7, 10:09 AM CSTSpecial Weather StatementMOBChoctaw66 min
Nov 7, 11:04 AM CSTSpecial Weather StatementMOBMarengo41 min
Nov 7, 11:45 AM CSTSpecial Weather StatementMOBChoctaw45 min
Nov 7, 1:57 PM CSTSpecial Weather StatementMOBStone48 min
Nov 7, 2:08 PM CSTSpecial Weather StatementMOBStone52 min
Nov 7, 2:37 PM CSTSpecial Weather StatementMOBGeorge, Stone38 min

Nearby

Special Weather Statements in Mississippi, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.